# SDR 2003FA0000481

- Difficulty date: May 1, 2003
- Submitted: May 14, 2003
- Operation: General aviation
- Aircraft: N23617
- Make and model: Robsin R22BETA
- Aircraft serial: 2265
- Engine: Lyc O320B2C
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Condition: Failed
- Location: Magneto
- Part time: 275 cycles
- Component: Magneto, Electrosys
- Component part number: 101630052
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ENGINE WAS IN RUN UP/TEST WHEN LEFT HAND MAGNETO FAILED CHECK (DEAD MAG).  MAGNETO PROBLEM WAS INVESTIGATED AND THE FOLLOWING CONDITION WAS NOTED.  THREE SCREWS WERE MISSING THAT ATTACH THE LOWER AND UPPER MAIN HOUSING.  TWO OF THESE SCREWS SEEMED TO HAVE BACKED OUT AND THE THIRD BROKE WHICH LEFT A PORTION OF THE THREADED SCREW REMAINING IN THE LOWER HOUSING.  THERE WERE ONLY TWO REMAINING SCREWS SECURING THE TWO HOUSINGS TOGETHER WHICH HAD STARTED TO BACK OUT.  ROLLER BEARING FAILED WHICH LED TO LOWER SEAL FAILURE AND DRIVE GEAR DAMAGE DUE TO SHAFT EXCESSIVE PLAY.  LOWER MAGNETO HOUSING HAS A TWO INCH CRACK ON THE BOTTOM SIDE LEFT OF PLASTIC INSPECTION PLUG.
